Ohio, 2011Damaging Wind in Ohio, June 16, 2011
June 16, 2011 · NWS PBZ · 1 event in 1 county or zone
Scattered thunderstorms developed with a weak disturbance aloft across the Ohio Valley. A few storms were severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed with a weak disturbance aloft across the Ohio Valley. A few storms were severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 16, 3:56 PM EST, 44 minutes earlier.
Area forecast discussion, Jun 16, 3:56 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
456 PM EDT THU JUN 16 2011
.SYNOPSIS...
UPPER LEVEL LOW PRESSURE WILL CROSS THE UPPER OHIO VALLEY TONIGHT
BRINGING SHOWERS AND THUNDERSTORMS. A WEAK FRONT IS FORECAST TO
SAG SOUTH OF THE AREA ON FRIDAY AND BECOME STATIONARY THROUGH THE
WEEKEND. SCATTERED THUNDERSTORMS WILL THUS REMAIN IN THE FORECAST
THROUGH THAT PERIOD.
&&
.NEAR TERM /THROUGH FRIDAY/...
AREA OF SHOWERS AND STORMS ASSOCIATED WITH ADVANCING UPPER LOW AND
OCCLUDED SURFACE FRONT WILL CROSS THE REGION THIS EVENING. WITH
LIMITED SHEAR AND MARGINAL INSTABILITY, WIDESPREAD SEVERE IS NOT
EXPECTED; HOWEVER, JET STREAK WILL CROSS SOUTH OF THE LOW THIS
EVENING, SO CLOSE MONITORING WILL CONTINUE.
WITH FADING INSTABILITY AND EASTWARD PROGRESSION OF THE SYSTEM, ACTIVITY
SHOULD DIMINISH TO SCATTERED SHOWERS AS MIDNIGHT APPROACHES.
FRIDAY HEATING WITH RELATIVELY LOW CONVECTIVE TEMPERATURES ON THE
WESTERN FLANK OF THE MID/UPPER LOW SHOULD SUPPORT SCATTERED
SHOWERS AND STORMS ONCE AGAIN ON FRIDAY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
SHOWERS AND SCATTERED THUNDERSTORMS WILL DIMINISH FRIDAY NIGHT INTO
DAYBREAK SATURDAY. WITH THE FRONT STRUNG OUT STATIONARY ACROSS THE
FORECAST AREA SCATTERED SHOWERS AND TSTMS MAY AGAIN RE-FIRE DURING THE
AFTERNOON HOURS INTO SATURDAY EVENING.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
WITH THE FRONTAL ZONE REMAINING NEARLY STATIONARY ACROSS THE
DISTRICT MID LEVEL DISTURBANCES WILL RIDE THE BOUNDARY TRIGGERING
SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. SHOWERS WILL
OCCUR PRIMARILY IN THE AFTERNOON AND EVENING HOURS DUE TO THE
HEATING OF THE DAY. THE FRONT WILL DRIFT SLOWLY NORTH THROUGH THE
EXTENDED PERIOD WITH WARMER AND MORE HUMID CONDITIONS FOR
WEDNESDAY AND THURSDAY.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
AN AREA OF THUNDERSTORMS ASSOCIATED WITH APPRCHG UPPER LOW MOVED
OVER THE REGINO LATE THIS AFTN. OCCASIONAL MVFR RESTRICTIONS CAN
THUS BE EXPECTED WITH BRIEF IFR CONDITIONS IN STRONGER STORMS INTO
THE EVENING HOURS.
SCATTERED SHOWERS MAY CONTINUE TO FORM LATE TONIGHT INTO FRIDAY AS
UPPER LOW CROSSING THE REGION PROVIDES SUFFICIENT LIFT AND
ABUNDANT LOW LEVEL MOISTURE REMAINS IN PLACE. IN ADDITION... AREAS
OF MVFR FOG WILL LIKELY DEVELOP MAINLY BETWEEN 08Z AND 12Z FRIDAY.
OUTLOOK THROUGH TUESDAY...PERIODS OF SHOWERS AND SCATTERED
THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS WILL CONTINUE
THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY
REMAINS STRETCHED ACROSS THE UPPER OHIO VALLEY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
15
Hazardous weather outlook, Jun 16, 12:44 PM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
144 PM EDT THU JUN 16 2011
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-171745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
144 PM EDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREAT IS WIND AND HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND
SATURDAY NIGHT. THE PRIMARY THREAT IS WIND AND HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 16, 3:10 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 PM EDT THU JUN 16 2011
OHZ039-049-058-059-162100-
BELMONT OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-
410 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN
TUSCARAWAS...NORTHERN GUERNSEY...NORTHWESTERN BELMONT AND
SOUTHWESTERN HARRISON COUNTIES...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SALT FORK
STATE PARK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SALT FORK STATE PARK... KIMBOLTON...
CAMBRIDGE... OLD WASHINGTON... BIRMINGHAM...
LONDONDERRY... FREEPORT... CLENDENING...
PIEDMONT...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4027 8114 4008 8110 4001 8159 4018 8163
WOODRUM
Special weather statement, Jun 16, 3:13 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 PM EDT THU JUN 16 2011
PAZ007-162100-
MERCER PA-
413 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY...
AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
GREENVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
GREENVILLE... FREDONIA...
MAURICE K GODDARD STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4148 8000 4130 8028 4144 8046 4149 8039
4148 8014 4149 8013 4149 8001
34Special weather statement, Jun 16, 3:36 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT THU JUN 16 2011
PAZ009-015-016-022-162115-
ARMSTRONG PA-CLARION PA-FOREST PA-JEFFERSON PA-
436 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTH CENTRAL FOREST...
NORTHEASTERN ARMSTRONG...SOUTHEASTERN CLARION AND WESTERN JEFFERSON
COUNTIES...
AT 433 PM EDT...A STRONG THUNDERSTORM WAS LOCATED CLIMAX...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
RIMERSBURG... CLIMAX... NEW BETHLEHEM...
LIMESTONE... SUMMERVILLE...
COOK FOREST STATE PARK... BROOKVILLE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4140 7920 4107 7892 4091 7944 4104 7955
34
Special weather statement, Jun 16, 3:46 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EDT THU JUN 16 2011
OHZ049-050-058-059-WVZ002>004-162130-
BELMONT OH-BROOKE WV-GUERNSEY OH-HARRISON OH-JEFFERSON OH-MARSHALL
WV-OHIO WV-
446 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT BELMONT...NORTH CENTRAL
MARSHALL...NORTHEASTERN GUERNSEY...SOUTHERN HARRISON...SOUTHERN
JEFFERSON...SOUTHWESTERN BROOKE AND WESTERN OHIO COUNTIES...
AT 442 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
LONDONDERRY...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
QUAKER CITY... LONDONDERRY... FREEPORT...
BARNESVILLE... PIEDMONT... BETHESDA...
MORRISTOWN... FLUSHING...
BARKCAMP STATE PARK... NEW ATHENS...
CADIZ... SAINT CLAIRSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4021 8133 4023 8133 4034 8064 3994 8061
3996 8136 4021 8138
34Special weather statement, Jun 16, 4:13 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 PM EDT THU JUN 16 2011
PAZ007-162200-
MERCER PA-
513 PM EDT THU JUN 16 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY...
AT 510 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST
OF GREENVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND NICKEL HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
GREENVILLE... FREDONIA... STONEBORO...
MAURICE K GODDARD STATE PARK...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4149 8041 4148 8014 4149 8013 4149 8001
4129 8000 4125 8053 4149 8053 4149 8052
4149 8046 4150 8045
WOODRUMSpecial weather statement, Jun 16, 4:22 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT THU JUN 16 2011
PAZ016-162215-
JEFFERSON PA-
522 PM EDT THU JUN 16 2011
...STRONG THUNDERSTORMS WILL AFFECT JEFFERSON COUNTY...
AT 519 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF CLEAR CREEK STATE PARK TO 4 MILES SOUTHEAST OF
SUMMERVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SUMMERVILLE... BROOKVILLE...
CLEAR CREEK STATE PARK... REYNOLDSVILLE...
BROCKWAY...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4119 7877 4110 7880 4098 7922 4131 7921
4134 7914 4133 7912 4136 7905 4136 7903
4138 7896 4126 7873 4124 7873 4123 7871
4119 7871
34Thunderstorm Wind, Monroe
- When
- June 16, 4:40 PM EST
- Where
- Monroe County, 1.01 mi WNW of Jerles
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 39.735, -81.318
Department of Highways reported trees down on State Route 724.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, June 16, 201115 injured · $256,000 · 1.25 in hail · 15 events
- Tornado and Hail in Kansas, June 16, 2011$132,000 · EF1 · 60 events
- Wildfire in Texas, June 16 to 27, 201116 injured · 9 events
- Wildfire in New Mexico, June 16 to 20, 2011$3.5 million · 1 event
- Hail and Damaging Wind in Mississippi, June 16, 2011$700,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Colorado, June 16, 2011$324,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, June 16, 2011$200,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 16, 2011$30,000 · 1.75 in hail · 39 events
- Hail and Damaging Wind in Ohio, June 16, 2011$100,000 · 2 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 16 to 17, 2011$62,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 16, 2011$75,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, June 16, 20111.75 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321159.